Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Severe migraines, neck pain, shaky vision. Using topamax, imitrex. What should be done?

I have been having severe migraines neck pain now I have shakey vision . I m on topamax and imitrex .what should I do?The neck pain does not go away and the migraines come and go.they have been lasting for about a week or so but have subsided,but I will get sharp pains on the right side of my head where I had head trauma April 2012.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Thanks for posting your query
Let me tell you that headache can be due to many causes like migraine, tension headache, brain infection/tumor, problems in the blood vessels of the brain and so on. Note that the diagnosis of migraine is established after excluding the other causes as i discussed.
I have noted your problem.
Before we conclude that it is migraine (but there is a high likelihood of migraine ion your case ), in view of recent trauma, you should get reevaluated by a neurologist. This will help us guide you and he will guide you if scans are required or not.

If it turns out to be migraine, You will benefit with
1. Acute attack: analgesics, sumatriptan nasal spray. Learn to avoid the precipitating factor like stress, lack of sleep etc. Avoid coffee, chocolate. Practice relaxation
2. Chronic attack: other options are amitiptiline, propranolol, valproate etc
Visit a neurologist he will guide through clinical evaluation and help select you a good medicine

Hope this helps
Answered: Tue, 12 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor